Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Hastings, NE

May 9, 2016Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 9, 2016, 7:06 PM CDT for Thayer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2016, 7:06 PM CDT (00:06 UTC)
Expired
May 9, 2016, 7:45 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 5:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS53 KGID 100006
SVRGID
NEC169-100045-
/O.NEW.KGID.SV.W.0078.160510T0006Z-160510T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHESTER...OR
  42 MILES NORTHEAST OF BELOIT...MOVING NORTH AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HEBRON...DESHLER...CHESTER...BYRON...HUBBELL AND GILEAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9782 4010 9782 4022 9777 4019 9737
      4000 9737
TIME...MOT...LOC 0006Z 186DEG 13KT 3995 9763 

HAIL...1.50IN
WIND...60MPH
 
$$

HEINLEIN
2 follow-up statements
832 
WWUS53 KGID 100027
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT MON MAY 9 2016

NEC169-100045-
/O.CON.KGID.SV.W.0078.000000T0000Z-160510T0045Z/
THAYER NE-
727 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN THAYER COUNTY...

AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUBBELL...OR 48
MILES NORTHEAST OF BELOIT...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHESTER AND HUBBELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9767 4008 9766 4009 9747 4009 9737
      4000 9737
TIME...MOT...LOC 0027Z 270DEG 7KT 4001 9752 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINLEIN
552 
WWUS53 KGID 100044
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
744 PM CDT MON MAY 9 2016

NEC169-100054-
/O.EXP.KGID.SV.W.0078.000000T0000Z-160510T0045Z/
THAYER NE-
744 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THAYER COUNTY
WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9767 4008 9766 4009 9747 4009 9737
      4000 9737
TIME...MOT...LOC 0041Z 186DEG 13KT 4001 9752 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:18 PM CDT, 48 minutes earlier.

Area forecast discussion, May 9, 6:18 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT MON MAY 9 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 319 PM CDT MON MAY 9 2016

ALOFT: A LONGWAVE TROF WAS OVER THE WRN USA. LOW PRES WAS ALONG
THE NEB/SD BORDER WITH A SHORTWAVE TROF EXTENDING TO ITS S THRU
THE CNTRL/SRN PLAINS. ANOTHER UPR LOW WAS OVER ID AND DROPPING SE.
THE NEB/SD LOW WILL HEAD N AND FILL TONIGHT AS THE LOW OVER ID
HEADS E ALONG THE MT/WY BORDER...WHILE THE CNTRL/SRN PLAINS TROF
LIFTS NE INTO THE MID MS VALLEY. A SHORTWAVE RIDGE BETWEEN THESE
WAVES WILL MOVE THRU HERE TOMORROW...WITH NW FLOW IN THE MORNING
QUICKLY TRANSITIONING TO SW IN THE AFTERNOON. BY 00Z/WED THE UPR
LOW WILL BE OVER ERN MT.

SURFACE: SVRL LOWS WERE OVER THE CNTRL/NRN PLAINS...BUT THE MOST
DEFINED LOW WAS OVER CNTRL KS WITH A WARM FRONT EXTENDING E ALONG
THE NEB/KS BORDER INTO THE MID MS VALLEY. A COOL FRONT WAS MAKING
ITS WAY THRU THE NRN ROCKIES. THE KS LOW WILL FILL TONIGHT WITH A
BAGGY/WEAK PRES GRAD REMAINING OVER THE CNTRL PLAINS. AS
CYCLOGENESIS OCCURS OVER ERN WY/MT...THE FRONTS WILL PIVOT
CYCLONICALLY AROUND THE DEVELOPING LOW...WITH THE WARM FRONT
LIFTING N AND THE COOL FRONT PRESSING FURTHER S. THE COOL FRONT
WILL BE OVER THE PANHANDLE BY 12Z/TUE AND WILL MOVE INTO THE FCST
AREA DURING THE DAY. MODEL CONSENSUS HAS IT ACROSS THE HEART OF
THE FCST AREA FROM COLUMBUS-PLAINVILLE BY 00Z/WED.

REST OF THIS AFTERNOON: P/CLOUDY WITH SCT DIURNAL SHWRS/TSTMS
DEVELOPING. ENVIRONMENT IS COOL WITH FRZG LVL HEIGHTS 8-9K FT FROM
W-E. BULK SHEAR IN THE CLOUD-BEARING LAYER WILL BE DECREASING TO
BELOW 20 KTS. THIS WILL RESULT IN SLOW-MOVING PULSE STORMS.

SEVERE: WHILE DWPTS IN THE 50S-60F HAVE RESULTED IN MLCAPE OF
1000-2000 J/KG (HIGHEST OVER N-CNTRL KS)...THE WEAK SHEAR MEANS
UPDRAFTS WILL PROBABLY NOT LAST LONG ENOUGH TO PRODUCE MORE THAN
DIME OR POSSIBLY BRIEF NICKEL SIZE HAIL. BELIEVE WE'RE MORE LIKELY
TO SEE A LOT OF SMALL HAIL THAT COULD MAKE THE GROUND WHITE IN
SPOTS.

TONIGHT: TSTMS DIE WITH LOSS OF HEATING. SO EXPECT THE RADAR TO BE
CLEAR BY 9-10 PM. CLEARING AS LEFTOVER CLOUD DEBRIS DISSIPATES AND
500 MB TROF MOVES THRU. WITH WEAK PRES GRAD AND LINGERING LOW-LVL
MOISTURE...PATCHY FOG COULD BE A PROBLEM LATE.

TUE: ANY MORNING FOG DISSIPATES. IT COULD BE DENSE (1/4 MILE OR
LESS) IN SPOTS. OTHERWISE SUNNY UNTIL CLOUDS INCREASE FROM THE W
IN THE AFTERNOON AS SCT SHWRS/TSTMS DEVELOP...BUT MOST OF THE
DAYTIME ACTIVITY SHOULD REMAIN OVER ERN CO/WRN NEB AND NW KS.

MODEL DWPTS ARE ALL OVER THE PLACE WHICH MAKES ASSESSING INSTABILITY
DIFFICULT. NAM MOS HAS 54F AT GRI AT 21Z WHILE MAV HAS 48F. NAM 2M
DWPT IS 58F. USED THE SREF MEAN WHICH OFFERS 50F WHICH SEEMS MORE
REASONABLE. SO WITH TEMPS 75-85F AND DWPTS IN THE LOW-MID 50S...
MLCAPE SHOULD BE NO BETTER THAN 500-750 J/KG. SO STRONG/SVR TSTMS
LOOK DOUBTFUL. RIGHT NOW THE SPC HAS A MARGINAL RISK FOR SVR BUT
EXPECT THAT TO BE DOWNGRADED TO JUST A GENERAL RISK OF THUNDER
WITH LATER UPDATES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 319 PM CDT MON MAY 9 2016

CONCERNS IN THE EXTENDED PERIOD INCLUDE PRECIPITATION CHANCES TUE
NIGHT/WED MORNING AND THEN AGAIN FOR NEXT WEEKEND...ALONG WITH
COOLER THAN AVERAGE HIGHS FOR NEXT WEEKEND.

STARTING OUT WITH THE BIG PICTURE AT 00Z WED...500 MB CLOSED LOW
IS PROGGED TO BE CENTERED NEAR THE MONTANA/NDAK BORDER WITH THE
TROUGH BASICALLY OVER THE ROCKIES AND RIDGING OVER THE GREAT
LAKES. THIS WILL PUT OUR CWA IN SOUTHWEST FLOW ALOFT. MEANWHILE AT
THE SURFACE ONE AREA OF LOW PRESSURE ASSOCIATED WITH THE UPPER LOW
WILL BE NEAR THE MT/NDAK/CANADIAN BORDER WITH ANOTHER OVER THE
OK/TX PANHANDLE CONNECTED BY A COLD FRONT THAT WILL BE DRAPED NE
TO SW ACROSS OUR CWA. GIVEN THE PARALLEL ALIGNMENT OF THE FRONT TO
THE UPPER TROUGH...THE COLD FRONT WILL BE SLOW TO MOVE THROUGH
TUESDAY NIGHT.

PRECIPITABLE WATER VALUES ARE PROGGED TO EXCEED ONE INCH TUESDAY
NIGHT...WELL ABOVE NORMAL VALUES FOR THIS TIME OF YEAR. OMEGA
PROGS ALSO SHOWING GOOD OVERALL ASCENT OVERNIGHT WITH OVER 12
UBARS/S OF LIFT THROUGH A MOIST COLUMN. AM ALSO EXPECTING THE LOW
LEVEL JET TO RAMP UP AFTER DARK AND RIDE OVER THE SURFACE FRONT.
GIVEN THE EXPECTED FORCING AND MOISTURE ALONG WITH A SLOW MOVING
SURFACE FRONT THAT SHOULD PARALLEL THE UPPER FLOW...AM FAIRLY
CONFIDENT OF WIDESPREAD RAIN CHANCES. NOT AS CERTAIN ABOUT SEVERE
POTENTIAL AS INSTABILITY MARGINAL AT BEST. HOWEVER DEEP LAYER 0-6
KM SHEAR FORECAST TO BE IN THE 35-50 KT RANGE SO AT LEAST SOME
CHANCE EXISTS FOR STRONG TO SEVERE TSTMS.

AS HAS BEEN THE CASE WITH SEVERAL OTHER UPPER LOWS THIS SPRING...
MOVEMENT IS EXPECTED TO BE QUITE SLOW AND PRECIP SHOULD LINGER
INTO THE DAYTIME ON WED...ESPECIALLY IN THE EASTERN HALF OF THE
CWA. THINGS SHOULD BE QUIET FROM LATER WED INTO THU AS WE SEE
SUBSIDENCE BEHIND THE UPPER TROUGH WHICH WILL HAVE PASSED TO THE
EAST AND FILLED A LITTLE. THE AREA THEN REMAINS UNDER NW FLOW
ALOFT AS A RIDGE BUILDS INTO THE WESTERN U.S. NOT A SURE THING WE
REMAIN DRY THU NIGHT INTO SATURDAY AS SOME MODELS SWING A WEAK
CLIPPER OR TWO THROUGH THE PLAINS. RAIN CHANCES THEN INCREASE FOR
SUNDAY AND MONDAY AS THE WESTERN TROUGH PUSHES EAST ACROSS THE
ROCKIES AND TOWARDS THE PLAINS.

HIGHS SHOULD BE CLOSE TO NORMAL...UPPER 60S/MID 70S THU AND FRI
BEFORE A COLD FRONT PUSHES THROUGH JUST IN TIME FOR NEXT WEEKEND
AND DROPS HIGHS ABOUT 10 DEGREES.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 604 PM CDT MON MAY 9 2016

SCATTERED THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING
HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 MPH.
THUNDERSTORMS WILL DIMINISH BY LATE EVENING. THERE IS THE
POTENTIAL FOR FOG BUT ENOUGH UNCERTAINTY TO INCLUDE JUST YET.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...EWALD
AVIATION...FAY
Hazardous weather outlook, May 9, 5:45 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT MON MAY 9 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
545 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING MAY BECOME SEVERE AND PRODUCE
HAIL THE SIZE OF GOLF BALLS...DAMAGING WINDS OF 60 MPH AND A FEW
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA
LATE TUESDAY AFTERNOON MAINLY WEST OF HIGHWAY 281. THE THREAT FOR
STORMS WILL OVERSPREAD THE ENTIRE OUTLOOK AREA TUESDAY NIGHT.
THERE IS A MARGINAL RISK THAT A STORM OR TWO COULD BECOME SEVERE
LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...WITH HAIL TO AROUND
QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...BE READY FOR ACTIVATION THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 9, 6:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TORNADO          1 S CLAY CENTER         40.51N 98.05W
05/09/2016                   CLAY               NE   PUBLIC

            REPORT AND PICTURE VIA TWITTER OF A BRIEF TOUCH DOWN OF A
            TORNADO.

0522 PM     HAIL             MANKATO                 39.79N 98.21W
05/09/2016  M1.00 INCH       JEWELL             KS   PUBLIC

            REPORT VIA TWITTER

&&

PBEDA
Local storm report, May 9, 6:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             3 E MANKATO             39.79N 98.15W
05/09/2016  M0.88 INCH       JEWELL             KS   PUBLIC

            NICKLE SIZED HAIL BETWEEN MANKATO AND MONTROSE ALONG HWY
            36 REPORT VIA TWITTER

&&

PBEDA
Local storm report, May 9, 6:16 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             4 NW LOOMIS             40.52N 99.56W
05/09/2016  M0.75 INCH       PHELPS             NE   COUNTY OFFICIAL

            EM REPORTING 3/4 INCH HAIL, HEAVY RAIN AND RUN OFF 4
            MILES NW OF LOOMIS.

&&

PBEDA
Local storm report, May 9, 6:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             FORMOSO                 39.78N 97.99W
05/09/2016  M1.25 INCH       JEWELL             KS   TRAINED SPOTTER

            REPORT VIA HAM RADIO.

&&

PBEDA
Local storm report, May 9, 6:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FUNNEL CLOUD     RIVERDALE               40.78N 99.16W
05/09/2016                   BUFFALO            NE   NWS EMPLOYEE

            COLD AIR FUNNEL CLOUDS AND A LAND SPOUT SPOTTED SW OF
            RIVERDALE

0431 PM     TORNADO          NW ODESSA               40.70N 99.26W
05/09/2016                   BUFFALO            NE   PUBLIC

            WEAK LAND SPOT TORNADO SEEN ON FACEBOOK 1/2M NW OF ODESSA

0442 PM     HAIL             5 WSW FAIRFIELD         40.40N 98.19W
05/09/2016  M1.50 INCH       CLAY               NE   STORM CHASER

            PEA SIZED HAIL MOSTLY WITH A FEW PING PONGS MIXED IN

0455 PM     TORNADO          2 SW FAIRFIELD          40.41N 98.13W
05/09/2016                   CLAY               NE   STORM CHASER

            LAND SPOUT SITED 2 MILES SW OF FAIRFIELD.

0511 PM     TORNADO          2 E FAIRFIELD           40.43N 98.07W
05/09/2016                   CLAY               NE   STORM CHASER

            HWY 14 AND HWY 74 ROPE TORNADO ON THE GROUND

0513 PM     TORNADO          1 S CLAY CENTER         40.51N 98.05W
05/09/2016                   CLAY               NE   PUBLIC

            REPORT AND PICTURE VIA TWITTER OF A BRIEF TOUCH DOWN OF A
            TORNADO.

0522 PM     HAIL             3 SW HENDERSON          40.75N 97.85W
05/09/2016  M1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL

0522 PM     HAIL             MANKATO                 39.79N 98.21W
05/09/2016  M1.00 INCH       JEWELL             KS   PUBLIC

            REPORT VIA TWITTER

0527 PM     HAIL             3 E MANKATO             39.79N 98.15W
05/09/2016  M0.88 INCH       JEWELL             KS   PUBLIC

            NICKLE SIZED HAIL BETWEEN MANKATO AND MONTROSE ALONG HWY
            36 REPORT VIA TWITTER

0529 PM     HAIL             1 E FAIRFIELD           40.43N 98.08W
05/09/2016  M1.50 INCH       CLAY               NE   PUBLIC

            REPORT AND PICTURE VIA TWITTER

0537 PM     HAIL             STRANG                  40.42N 97.59W
05/09/2016  M1.75 INCH       FILLMORE           NE   BROADCAST MEDIA

            MEDIA REPORT

0548 PM     HAIL             1 SE MANKATO            39.78N 98.19W
05/09/2016  M1.75 INCH       JEWELL             KS   PUBLIC

            REPORT AND PICTURE VIA TWITTER

0613 PM     HAIL             4 NW LOOMIS             40.52N 99.56W
05/09/2016  M0.75 INCH       PHELPS             NE   COUNTY OFFICIAL

            EM REPORTING 3/4 INCH HAIL, HEAVY RAIN AND RUN OFF 4
            MILES NW OF LOOMIS.

0627 PM     HAIL             FORMOSO                 39.78N 97.99W
05/09/2016  M1.25 INCH       JEWELL             KS   TRAINED SPOTTER

            REPORT VIA HAM RADIO.

&&

PBEDA
Local storm report, May 9, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          6 S CLAY CENTER         40.44N 98.05W
05/09/2016                   CLAY               NE   COUNTY OFFICIAL

            TORNADO DAMAGE AT SANDY CREEK SCHOOL. AWNING RIPPED OFF,
            HVAC ROOF UNIT GONE, WINDOWS BROKEN, AT LEAST NINE
            VEHICLES DAMAGED.

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:19 PM CDTSpecial Weather StatementGIDGreeley, Valley41 min
May 10, 4:00 PM CDTSpecial Weather StatementGIDBuffalo30 min
May 10, 5:01 PM CDTSpecial Weather StatementGIDHoward29 min
May 10, 5:13 PM CDTSpecial Weather StatementGIDFurnas32 min
May 10, 5:30 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick45 min
May 10, 5:38 PM CDTSpecial Weather StatementGIDNance37 min
May 10, 5:45 PM CDTSpecial Weather StatementGIDGreeley45 min
May 10, 5:49 PM CDTTornado Warning Tornado observedGIDHamilton, Merrick26 min
May 10, 6:04 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan, Phelps41 min
May 10, 6:16 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York44 min
May 10, 6:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps44 min
May 10, 6:58 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.